MAUDE Adverse Event Report: BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM 1.5 X 5 MM LACTOSORB SCREW; PLATE, BONE

BIOMET MICROFIXATION 1.5 LACTOSORB SYSTEM 1.5 X 5 MM LACTOSORB SCREW; PLATE, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it was discarded; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2021-00169, 0001032347-2021-00170, 0001032347-2021-00171, 0001032347-2021-00172, 0001032347-2021-00173.Concomitant medical products: 1.5 lactosorb system 1.5 x 5 mm lactosorb screw, part# 915-2316, lot# 595560, 1.5 lactosorb system 1.5 x 5 mm lactosorb screw, part# 915-2316, lot# 595560, 1.5 lactosorb system 1.5 x 5 mm lactosorb screw, part# 915-2316, lot# 595560, 1.5 lactosorb system 1.5 x 5 mm lactosorb screw, part# 915-2316, lot# 595560, 1.5 lactosorb system 1.5 x 5 mm lactosorb screw, part# 915-2316, lot# 595560.Report source foreign: (b)(6).
 
Event or Problem Description
It was reported that six (6) screws fractured upon implantation.The screws were used on the infraorbital margin and zygomatic frontal suture.The surgeon thought he was not inserting the screw diagonally because it was the lower edge and the suture.The surgeon also thought it was strange that the event occurred even if the patient¿s bones were hard.The malfunctions caused a delay greater than thirty (30) minutes.No adverse events have been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
This follow-up report is submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
1.5 LACTOSORB SYSTEM 1.5 X 5 MM LACTOSORB SCREW
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key11624599
Report Number0001032347-2021-00174
Device Sequence Number3020986
Product Code JEY
UDI-Device Identifier00841036055196
UDI-Public(01)00841036055196(17)250623(10)595560
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K002083
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/23/2025
Device Model NumberN/A
Device Catalogue Number915-2316
Device Lot Number595560
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer10/14/2021
Initial Report FDA Received Date04/06/2021
Supplement Report FDA Received Date10/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1